It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


my 6 year old daughter started Strattera on Thanksgiving day, and she has had weird pupils ever since. They are huge! I think it is an effect of the "non-stimulant" which is really a joke, because it is a form of epinepherine, which increases your heart rate. I am kind of scared of this med after reading about it on these boards. I took her pulse a few minutes ago and it was 120 resting, is this normal for a 6 year old?
My pupils have been large too. Now I notice if someone on tv has large pupils and wonder what medication the actor is taking. :D
My eyes aren't too bothered by the light, but have you tried sunglasses? They might make you look cool. ;)
I am on Strattera as well and while I have not noticed any light sensitivity beyond what is normal, I actually do get comments from others saying, "Oh my God, your pupils are HUGE!" So I guess it is a side effect. However, this has not caused me any pain. My advice is if you can deal with the side effect, deal with it. It can be somewhat pernicious to add more drugs to cancel out the side effects of the drugs that you are already on. Either that or find a new medicine!
Good luck,
Kristina :wave:
[QUOTE=ceggel]my 6 year old daughter started Strattera on Thanksgiving day, and she has had weird pupils ever since. They are huge! I think it is an effect of the "non-stimulant" which is really a joke, because it is a form of epinepherine, which increases your heart rate. I am kind of scared of this med after reading about it on these boards. I took her pulse a few minutes ago and it was 120 resting, is this normal for a 6 year old?[/QUOTE]

The pupils are large because of the side affect of the medication.

That is too high for a resting rate. See what the rate is after she has been running around playing. Try keeping a journal for a couple of days. Write it down, date, time and what she has been doing. Then show it to her pediatrician.

Let me know what her other heart rates are. Has she tried Ritalin? I would be tempted to go to that. It has been on the market for alot longer than Strattera.
[QUOTE=norat]Good God man, are you trying to make the world explode :-0 (HaHa) That's a strange side effect I have never heard about. ...[/QUOTE]Ah, spoken like a true ADD sufferer (such as myself ;) ).

Anyhoo, I'm 51 and just started Strattera about a month ago. Yes it does dilate my pupils, but not as badly as the LSD with which I self-medicated in the early 70's (I thought it would help me deal with my mental issues--well, at that time the psychiatric drugs tended to be at least as dangerous as the illegal, recreational drugs).

Okay, back on topic here: The Strattera makes me want to stay up all night (which I seem to have done right now), so I was given Trazodone (it's an anti-depressant, but I am taking one of those too, having struggled with depression all my life too).
Alright, getting to the point now: When I woke up this morning, I thought I needed immediate cataract surgery because my vision was totally blurred in one eye. But then I looked in the mirror and realized that the Trazodone had shrunk my pupils to what must be the size of the cataract in my left eye (hmmm...seems it's getting bigger). So, it wore off later, and I skipped it tonight, but am still up and 5:28am and need to go to church with my daughter a 11 am. At least I'll be able to see to drive.

This doesn't sound like I'm getting less hyper or attention deficit, does it?

Oh, and I've started crying again, for the first time in about 21 years (when I married my ex-husband). Is Strattera or Zoloft known for that effect?
Hi,

Im 16 and was on strattera for about 2 months.My doctor noticed that I had dilated pupils. I didnt know if it was because of my strattera, or if it was interacting with my acne medication accutane. well anyway, as far as my ADD is concerned, the straterra worked for a while, but I found after a month or so that i was still having problems concentrating with my ADD. So now my doctor put me on Concerta. Does anyone have any problems with concerta? How long does it take to work. Im only on 18 mg a day right now, and is there any pupil dilation?

thanks
boatman25





All times are GMT -7. The time now is 07:37 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!